... very difficult time finding a med(s) that work. I gained 70 pounds on Abilify and Zyprexa. A year ago I stopped taking all meds due to being tired of all the side effects and being a total zombie. Now after realizing I cannot cope with my disorder alone, doc wants to try Saphris. I am scared of the taste side effects because I am a cook in my spare time. I am also worried about my blood sugar going up and becoming diabetic. Anyone have any advice?
I don't know about the blood sugar issue, but I can tell you that we have a doctor here at my hospital who has been prescribing it to several patients and the majority have had really good results. The two things I can tell you are 1)not to drink anything for at least 15 minutes after taking it and 2)if you are taking it at bedtime, make sure you lay down once you've taken it and you will sleep much better. I hope this helps and I hope it works well for you. Good luck, and don't give up hope!
I take Saphris and I have noticed that the Black Cherry version does not make my tongue tingle or burn like to original and the taste is also much better. My moods are much more stable than with anything else that I have tried but the weight has become an issue for me. One good thing that I like is that I am not getting that Zombie effect. But I was put on a diabetic drug due to showing the signs of being a diabetic but they cant say for sure that it is the meds or just my family history and lifestyle since I am not a very active person to start with. I hope this helps.
I am taking Geodon, Trileptal, and Pristiq; I have Bi-polar & BPD and this combination has worked very well for me. The initial side effects were gone a couple of weeks after starting these. I haven't heard of Saphris, so I'm afraid I can't compare mine to it. Hope this information is helpful & good luck.
Hi, My son who has Schizoaffective disorder just started Saphris almost 3 weeks ago, he hates the taste (even the black cherry) when he first started he was drinking right away trying to get rid of the taste and was not getting the full medication in his system. You must wait 10-15 mins minimum before eating or drinking after taking this med. He is having a hard time dealing with his emotions because he was so flat before, so he is struggling with that but so far so good. Have to wait & see. I'm curious to see how others are making out on this medication. @jeanette2908 my son said after the 15 mins & eating or drinking the taste seems to go away. Good luck everyone !!!
hi jeanett2908 im on saphris your toungue is only numb for a halph hour so dont worry so far its ok im moving up to 10 mgs and if you have a chance of getting like over weight or family history then just keep track of you progress
with it with a doctor but dont worry get better first ill keep in touch you never feel zombie but the first few days i was sleepy
Long term studies show that the average weight gain for Saphris in a year is only about 2.2 Kg which is less than the national average. However, everyone is different in their response to medications. I've actually seen some patients who have lost weight on Zyprexa which is known to cause weight gain, and some who've gained 100 lbs.on Abilify which is supposed to only cause modest weight gain.
I'd say exercise is the great "leveler-off'er" of weight gain. There are other things you can be prescribed for increased appetitie such as Topamax and sometimes one can take Metformin temporarily to limit the amount of weight gain an individual has. Topomax is an anticonvulsant and Metformin is an oral hypoglycemic agent used for diabetes.
I hope this helps.
I think that Jeanette's dilemma further proves that every individual's body responds differently to specific drugs, and it is trial and error before you come upon the drug or combo right for you. I ballooned from 112lbs to 210lbs in the space of six years on a zyprexa/depakote combo. I also was a walking zombie. As I was experiencing bad chest pains from the massive weight gain, I took myself off all drugs for a year, and lost 100lbs. After an episode though, I tried Saphris, and suffered awful side effects, so that now, for the past 14 months have been on a depakote/abilify combo, which has been great for me, as I am alert, cognizant, and have just gained about 5lbs in that time. So moral of story is that each person has a different experience with specific drugs, and you have to find the one right for you.
i dont want to take another drug, but it looks like the zyprexa isnt working out, because not only do i still hear voices nd am hallucinating, but i have a severe nervous system disorder, i think... Im numb to the touch, sometimes the rest of my senses are dulled too... but everyone here seems to worry about their weight... diabetes is a problem. I thought with a new drug like Saphris, gaining weight wouldnt be a problem... but i cant afford to gain anymore weight... im already at least 40 lbs. overwight nd im petite in stature. I have taken everything, nd Saphris just feels like another "brick in the wall"... im almost safer just to venture out off meds... and just taper off a very little at a time. I found a good combo... 3 to 5 Alive Vitamins Max potency, one scoop PureEssence Calcium Plus ( divided throughout day), nd one Melatonin before bed... you know what? I would have said only Truehop.coms Empoer Plus could help me... but other then having a bad night tonight... i have been feeling much better.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 20 Jan 2011 • 4 answers
Posted 10 Mar 2011 • 4 answers
Posted 14 Jul 2011 • 2 answers
Saphris - I know that with Resperidol, Zyprexa, Abilify, and Serouel the makers of the drug did not?
Posted 18 Dec 2012 • 1 answer
Posted 18 Oct 2015 • 2 answers